MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ

APPLIED MEDICAL RESOURCES GTK17, ALEXIS CES W 12X100 KII BAL BLNT; GCJ
Model Number GTK17
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.There is no report of serious injury or death associated with this event.
 
Event or Problem Description
Robotic total laparoscopic hysterectomy - "dr.(b)(6) was dissatisfied because the bag ripped when trying to extracoprealize the specimen.Said the bag material could use improvements.Doctor did manually morcellate before removal.Bag was not attempted to be removed before all tissue was removed.The type of tissue was the uterus.Dr.(b)(6) saw there was a tear near the alexis ring, guard was not used.The rip was noticed at two points during the procedure was when he was trying to place the specimen in the bag (said the instrumentation of placing specimen through alexis ring caused a small tear).After specimen was placed in the bag he was pulling on the alexis ring to bring the specimen closer to surface and he had a second tear take place.Not sure of what instruments were used to place the bag in the patient or to place the specimen in the bag." patient status - "no patient injury".
 
Additional Manufacturer Narrative
The event unit was not returned for evaluation.Based on the description of the complainant's experience, the rip/tear was likely caused by the bag coming into contact with instrumentation during specimen placement.The instructions for use (ifu) caution the user that, "the specimen containment bag is not intended to come into contact with sharp or traumatic instrumentation and cutting devices." applied medical will continue to monitor its vigilance system for trends and take appropriate actions as necessary to ensure the performance and safety of its products.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, a supplemental report will be submitted to the fda.

Brand Name
GTK17, ALEXIS CES W 12X100 KII BAL BLNT
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5897122
Report Number2027111-2016-00596
Device Sequence Number18964827
Product Code GCJ
UDI-Device Identifier20607915134826
UDI-Public(01)20607915134826(17)190324(30)01(10)1271487
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/24/2019
Device Model NumberGTK17
Device Catalogue Number700314020
Device Lot Number1271487
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/23/2016
Supplement Report FDA Received Date02/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;